Optimal stochastic differential games with var constraints

Jingzhen Liu, Ka Fai Cedric Yiu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

8 Citations (Scopus)


The nonlinear dynamic games between competing insurance companies are interesting and important problems because of the general practice of using re-insurance to reduce risks in the insurance industry. This problem becomes more complicated if a proper risk control is imposed on all the involving companies. In order to understand the dynamical properties, we consider the stochastic differential game between two insurance companies with risk constraints. The companies are allowed to purchase proportional reinsurance and invest their money into both risk free asset and risky (stock) asset. The competition between the two companies is formulated as a two player (zero-sum) stochastic differential game. One company chooses the optimal reinsurance and investment strategy in order to maximize the expected payoff, and the other one tries to minimize this value. For the purpose of risk management, the risk arising from the whole portfolio is constrained to some level. By the principle of dynamic programming, the problem is reduced to solving the Hamilton-Jacobi-Bellman-Isaacs (HJBI) equations for Nash equilibria. We derive the Nash equilibria explicitly and obtain closed form solutions to HJBI under different scenarios.
Original languageEnglish
Pages (from-to)1889-1907
Number of pages19
JournalDiscrete and Continuous Dynamical Systems - Series B
Issue number7
Publication statusPublished - 1 Sept 2013


  • Dynamic programming
  • HJBI equations
  • Nash equilibria
  • Optimal investment
  • Proportional reinsurance
  • Risk constraint
  • Stochastic differential game

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics


Dive into the research topics of 'Optimal stochastic differential games with var constraints'. Together they form a unique fingerprint.

Cite this